Brilliant description, nails like flaky pastry.
I am on Letrozole and have been taking it for about 18 months.
I am now using O-P-I sensitive and peeling NAIL ENVY nail strengthener.
It is working miracles on 6 out of 10 nails and fairly easy to keep up.
You maybe able to use it with the nailoid Buff and shine.
My nails have long ridges down them and are splitting longways - so it's something else to blame on Anastrozole.
I thought it was that I was 'low' after treatments and ops
Still it's a no brainer as far as Anastrozole goes and if they get really bad we can go to a nail bar and have perfect ones for a while.
I take Anastrozole and my nails are flaking like mad and splitting length ways down the nail. I thought they were still recovering from chemo as I lost all but 4 nails. I do take a vitimin supplement for nails, skin and hair and I use almond oil as well. When I am at home I wash my hands using E45 wash which seems to stop my hands and nails getting too dry.
As you say a minor side effect in the scheme of things but annoying all the same.
I have the same problem - I have been taking tamoxifen for about a year and my nails are really brittle - they grow but flake and break really easily and are not in very good condition. I think it's a side effect of the pills.
Thanks so much everyone. As with everything in this Breast Cancer thing - it somehow helps to know that others are having similar experiences. Best wishes to all.
I am currently having Herceptin and Tamoxifen and my nails are dreadful. They continually split and break and are generally very weak. I use nail strengthener but it doesn't seem to do anything. I also get really sore split areas on the tips of my fingers and thumbs. Small price to pay in the grander scheme of things but still a pain!
I'm taking anastrozole and have noticed my nails break all the time. As soon as I've filed them and they start to grow a bit longer they break again. My skin seems dry too so I put on lots of body cream and every time I wash my hands I put hand cream on and rub it into my nails too. I did try some nail strengthener but it didn't work. As you say it's maybe one of the minor side effects of taking our drugs and manageable. I just make sure I carry hand cream and an emery board with me when I go out.
Has anyone else noticed that their finger nails are terrible - worse than before taking Letrozole (in my case)? Mine are like flaky pastry as soon as they grow at all. It isn't in the least important, in the great scheme of post breast cancer hormone therapy issues - but I just wondered. Or is it just me... or the winter? Otherwise this treatment seems fine for me and any side effects are a small price to pay.